Florida, 2005

Hail in Florida, March 26, 2005

March 26, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 9:00 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 26, 9:00 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EST SAT MAR 26 2005

EVENING UPDATE...WORKING SVR WEATHER SO THIS WILL BE SHORT. TORNADO
WATCH FOR WESTERN PORTION OF THE AREA THROUGH 10 PM AND EXPECT SOME
TYPE OF WATCH TO CONTINUE FOR MOST OF THE NIGHT OVER PORTIONS OF THE
FORECAST AREA.

SANDRIK
---------------------------------------------
SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING
DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS
OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL
INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR
TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME
SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN
INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA.

.SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA...
WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A
FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE
AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN-
ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN
AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86
IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND
N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF
THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES.

STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN
HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS
LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY
INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN
INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR
AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND...
HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA
UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE
REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE
AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED
ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN
HEATING AS WELL.

.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL
LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER
FRONT EXPECTED TO CROSS THE AREA BY SAT.

&&

.MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT
MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING
COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE
WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR
THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING.

&&

.FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY
MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY
LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  78  57  69 /  80  70  60  10
SSI  63  72  62  68 /  70  70  40  60
JAX  65  81  60  70 /  70  50  30  60
SGJ  67  78  65  70 /  60  50  30  50
GNV  65  82  59  70 /  60  50  30  50
OCF  67  83  61  70 /  50  40  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/DEESE
Hazardous weather outlook, Mar 26, 10:05 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1005 PM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT FOR THE SUWANNEE RIVER VALLEY IN NORTH
FLORIDA AND INTERIOR SOUTHEAST GEORGIA UNTIL 5 AM...

AN UNSTABLE ATMOSPHERE COMBINED WITH MID LEVEL DISTURBANCES WILL WILL
LEAD TO THE DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS ACROSS
THE NORTHERN SUWANNEE RIVER VALLEY IN NORTH FLORIDA AND SOUTHEAST
GEORGIA. THE MAIN CONCERNS WILL BE LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

...STRONG TO SEVERE THUNDERSTORMS SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Mar 26, 8:45 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EST SAT MAR 26 2005

GAZ132-133-270230-
COFFEE-JEFF DAVIS-
845 PM EST SAT MAR 26 2005

A STRONG THUNDERSTORM IS EXPECTED TO MOVE INTO THE COFFEE AND JEFF
DAVIS COUNTY AREAS BETWEEN 930 AND 11 PM. PERSONS IN BOTH COUNTIES
CAN EXPECT GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING WHEN THE
STORM ARRIVES. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS.

SANDRIK
Special weather statement, Mar 26, 9:19 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EST SAT MAR 26 2005

GAZ132-270315-

COFFEE GA-
919 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 PM EST...

AT 919 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES WEST OF AMBROSE...OR ABOUT 8
MILES SOUTHWEST OF OCILLA...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE...WEST GREEN...
PRIDGEN...DOUGLAS AND BROXTON THROUGH 1015 PM EST.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, Mar 26, 9:54 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 PM EST SAT MAR 26 2005

FLZ022-GAZ150-163-270345-
CLINCH GA-COLUMBIA FL-WARE GA-
954 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...SOUTHERN CLINCH AND SOUTHERN WARE COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 PM EST...

AT 954 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 10 MILES SOUTH OF FARGO...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND FARGO AND COUNCIL THROUGH 1045 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Mar 26, 10:00 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EST SAT MAR 26 2005

FLZ020>022-GAZ132>135-149>151-162-163-271000-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-COLUMBIA-ECHOLS-HAMILTON-
JEFF DAVIS-PIERCE-SUWANNEE-WARE-
1000 PM EST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE
TONIGHT AND SUNDAY MORNING UNTIL 500 AM EST.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN NORTH FLORIDA...COLUMBIA...HAMILTON AND SUWANNEE.

IN SOUTH GEORGIA...APPLING...ATKINSON...BACON...CLINCH...COFFEE...
ECHOLS...JEFF DAVIS...PIERCE AND WARE.

DESTRUCTIVE TORNADOES...LARGE HAIL TO 1.5 INCHES IN DIAMETER...
THUNDERSTORM WIND GUSTS TO 60 MPH...AND DANGEROUS LIGHTNING ARE
POSSIBLE IN THESE AREAS.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

SANDRIK
Special weather statement, Mar 26, 10:35 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 PM EST SAT MAR 26 2005

GAZ133-135-270415-

APPLING GA-JEFF DAVIS GA-
1035 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST APPLING
AND NORTHEAST JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 1115 PM EST...

AT 1035 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF HAZLEHURST...MOVING
NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 1115 PM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Mar 26, 10:57 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 PM EST SAT MAR 26 2005

FLZ020-021-GAZ162-163-270500-

CLINCH GA-ECHOLS GA-HAMILTON FL-SUWANNEE FL-
1057 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SECTIONS
OF SUWANNEE...HAMILTON...CLINCH AND ECHOLS COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL MIDNIGHT EST...

AT 1057 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS OVER THE BIG BEND REGION OF NORTH
FLORIDA...MOVING EAST AT 30 MPH. THIS LINE OF SEVERE THUNDERSTORMS
WILL LIKELY WEAKEN AS IT TRACKS EAST...AND WILL MOVE INTO WESTERN
SECTIONS OF HAMILTON...CLINCH...SUWANNEE AND ECHOLS COUNTIES BETWEEN
1130 PM AND MIDNIGHT EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. AREAS IN THE PATH
OF THIS LINE INCLUDE STATENVILLE... MAYDAY...DU PONT...CROSSROADS...
SUWANNEE RIVER STATE PARK... NEWBURN...JENNINGS AND JASPER THROUGH
MIDNIGHT EST.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hamilton

When
March 26, 11:28 PM EST
Where
Hamilton County, 8 mi W of Jennings
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.600, -83.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440568.